Unexpected Patch Test Complication in a Professional Ice Hockey PlayerMagnus Bruze1, Tomas Eriksson1, Marléne Isaksson1* and Yelverton Tegner2
- *Corresponding Author:
- Isaksson M
Department of Occupational and Environmental Dermatology
Jan Waldentröms gata 16, level 5, Skåne University Hospital
SE 205 02 Malmö, Sweden
Tel: +46 40 337859
E-mail: [email protected].lu.se
Received date: February 15, 2016; Accepted date: February 26, 2016; Published date: February 29, 2016
Citation: Bruze M, Eriksson T, Isaksson M,Tegner Y (2016) Unexpected Patch Test Complication in a Professional Ice Hockey Player . Occup Med Health Aff 4:229. doi: 10.4172/2329-6879.1000229
Copyright: © 2016 Isaksson M, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
In a survey on work-related skin problems in professional ice hockey players one player developed a severe patch test reaction with an unexpected complication. The positive reaction to diethyl thiourea was vesiculo-bullous, oedematous and significantly elevated and a spreading several centimeters outside the test area was noted. Starting less than 24h after the patch test application, itching erythematous, multiforme-like lesions appeared on the extremities. The lesions were interpreted as a manifestation of a systemic allergic contact dermatitis secondary to the patch tested allergen. As systemic corticosteroids are considered as doping, we had to treat him with topical clobetasol propionate. Systemic allergic contact dermatitis seems to be an extremely rare complication after patch testing. It has been reported after testing with some textile disperses dyes but not after testing with diethyl thiourea and is not described as a complication in major textbooks.